JAMES L. LEVENSON, M.D.; KRISTINE KENNEDY, M.D.
LEVENSON JL, KENNEDY K. Dysomia, Dysgeusia, and Nifedipine. Ann Intern Med. 1985;102:135-136. doi: 10.7326/0003-4819-102-1-135_2
Download citation file:
Published: Ann Intern Med. 1985;102(1):135-136.
To the editor: Nifedipine is a calcium channel blocker widely used in the treatment of angina. Its adverse effects include flushing, dizziness, headache, pedal edema, upper gastrointestinal distress, weakness, paresthesias, and transient hypotension. Uncommon serious adverse effects may include congestive heart failure, increased angina, and cerebral ischemia (1). We have recently encountered distortion of taste (dysgeusia) and smell (dysosmia) in two patients taking nifedipine.
A 71-year-old woman was hospitalized with unstable angina. She had been receiving nifedipine, 30 to 80 mg/d for 13 months, in addition to nitrates, digoxin, and furosemide. She also had a profound unexplained weight loss (27
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only